MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION EXPLORER TO; HEIGHT EXPANSION, 9MM X 28MM X 7-11MM, 0 DEG

SEASPINE ORTHOPEDICS CORPORATION EXPLORER TO; HEIGHT EXPANSION, 9MM X 28MM X 7-11MM, 0 DEG
Model Number ET1-302807
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time that the incident was reported, the cause of the infection was unknown.Only the a et1-302807 height expansion, 9mm x 28mm x 7-11mm, 0 deg was removed.The screws and rods were not removed.The implant was sent out to be cultured.No results have been provided to seaspine at the time of this report.The representative alleges that the patient was not allergic to anything and confirmed that the implant was sterilized properly.Additionally, the surgeon's practice is to submerge everything in betadine prior to placing in patients.Review of labeling: possible adverse events: serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary disorders, gastrointestinal disorders, respiratory disorders; cardiovascular disorders, including myocardial infarction (heart attack) or arrythmias; neurologic injuries resulting in weakness, paralysis, numbness, tingling, or pain; vascular (blood vessel) injuries, hemorrhage (bleeding); thrombosis (blood clots) leading to deep venous thrombosis or pulmonary embolism, or death.
 
Event or Problem Description
A surgeon reported to his representative that they'd removed an explorer to implant on (b)(6) 2021.A et1-302807 height expansion, 9mm x 28mm x 7-11mm, 0 deg was implanted and a couple of weeks later, an infection was observed.There have been no details provided by the reporter on symptoms that lead to suspecting an infection.The implant was removed on (b)(6) 2021.Upon incising the location of the implant, purulent drainage was observed flowing from the incision.

Brand Name
EXPLORER TO
Common Device Name
HEIGHT EXPANSION, 9MM X 28MM X 7-11MM, 0 DEG
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
MDR Report Key12485025
Report Number3012120772-2021-00074
Device Sequence Number11848588
Product Code MAX
UDI-Device Identifier10889981126582
UDI-Public10889981126582
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K212540
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberET1-302807
Device Catalogue NumberET1-302807
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;